Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 236, NWS Wichita, KS

November 17, 2015Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Nov 17, 2015, 2:35 AM CST for Cowley County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 17, 2015, 2:35 AM CST (08:35 UTC)
Expired
Nov 17, 2015, 3:00 AM CST
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 1:48 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS53 KICT 170835
SVRICT
KSC035-170900-
/O.NEW.KICT.SV.W.0236.151117T0835Z-151117T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 AM CST

* AT 235 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF DOUGLASS TO 11 MILES SOUTHWEST OF
  CEDAR VALE...MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...UDALL...BURDEN...DEXTER...ATLANTA...
  ROCK...CAMBRIDGE...STROTHER FIELD AIRPORT...MAPLE CITY AND WINFIELD
  CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9654 3700 9654 3702 9712 3747 9712
TIME...MOT...LOC 0835Z 214DEG 56KT 3743 9698 3700 9668 

HAIL...<.75IN
WIND...60MPH
 
$$

KETCHAM
2 follow-up statements
343 
WWUS53 KICT 170851
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
251 AM CST TUE NOV 17 2015

KSC035-170900-
/O.CON.KICT.SV.W.0236.000000T0000Z-151117T0900Z/
COWLEY KS-
251 AM CST TUE NOV 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR COWLEY COUNTY...

AT 251 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEON TO 6 MILES NORTH OF CEDAR VALE...MOVING
NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINFIELD...BURDEN...DEXTER...ATLANTA...ROCK...CAMBRIDGE AND WINFIELD
CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 9654 3700 9654 3711 9682 3731 9705
      3747 9712
TIME...MOT...LOC 0851Z 214DEG 56KT 3763 9681 3720 9651 

HAIL...<.75IN
WIND...60MPH
 
$$

KETCHAM
460 
WWUS53 KICT 170856
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CST TUE NOV 17 2015

KSC035-170906-
/O.EXP.KICT.SV.W.0236.000000T0000Z-151117T0900Z/
COWLEY KS-
256 AM CST TUE NOV 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY WILL EXPIRE AT
300 AM CST...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9654 3700 9654 3711 9682 3731 9705
      3747 9712
TIME...MOT...LOC 0853Z 214DEG 56KT 3763 9681 3720 9651 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:17 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 17, 2:17 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
217 AM CST TUE NOV 17 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 217 AM CST TUE NOV 17 2015

MAIN CONCERN IS CONVECTIVE TRENDS THRU MIDDAY...THEN CHANCES IN THE
COLDER AIR WRAPPING AROUND BACK SIDE OF SYSTEM LATER TODAY/TONIGHT.
LINEAR CONVECTION ALONG THE I-135 CORRIDOR AT 08Z WILL CONTINUE
TO MOVE RAPIDLY NORTH-NORTHEAST THRU DAWN ACROSS EASTERN PORTIONS
OF THE FORECAST AREA. OBSERVATIONAL TRENDS CONTINUE TO SUPPORT A
SLOWER EVOLUTION OF THE DEEPENING/OCCLUDING CYCLONE AS IT MOVES
NORTHEAST ACROSS THE AREA TODAY AND TONIGHT. THE DEVELOPING MID
LEVEL DRY SLOT IS STILL EXPECTED TO ROTATE NORTHEAST ACROSS SOUTH
CENTRAL KANSAS DURING THE MORNING AND INTO SOUTHEAST KANSAS BY
THIS AFTERNOON. UNTIL THEN...STRONG TO MARGINALLY SEVERE STORMS
CAN STILL BE EXPECTED ALONG THE ADVANCING SURFACE FRONT/DRY-LINE
AS IT MOVES INTO SOUTHEAST KANSAS THIS MORNING. A SMALL AREA OF
LOW-TOPPED CONVECTION MAY ALSO DEVELOP CLOSER TO THE UPPER LOW
CENTER AS IT MOVES ACROSS CENTRAL KANSAS ALONG THE I-70 CORRIDOR
DURING THE EARLY AFTERNOON AS WELL. THIS MAY BE FOLLOWED BY A
PERIOD OF LIGHT RAIN OR MIXED PRECIP ON THE BACK SIDE OF THE
DEPARTING SYSTEM AS COLDER AIR BEGINS TO ADVECT ACROSS THE AREA
TONIGHT. THIS IS REFLECTED WELL IN THE GOING FORECAST WITH LITTLE
CHANGE NEEDED. DRY AND SEASONABLY COOL WEATHER IS EXPECTED ON
WEDNESDAY AS THE UPPER LOW PULLS NORTH AWAY FROM THE REGION. THE
DEPARTING SYSTEM WILL BE ABSORBED INTO THE DEVELOPING LONGWAVE
UPPER TROF ACROSS THE NORTH CENTRAL CONUS INTO THURSDAY WITH
SLIGHTLY COOLER AIR ACROSS THE AREA.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 217 AM CST TUE NOV 17 2015

A FAIRLY SIGNIFICANT AND EXPANSIVE LONGWAVE UPPER TROF WILL
ENVELOP MUCH OF THE CENTRAL AND EASTERN CONUS LATE IN THE
WEEK...WITH MUCH COLDER AIR TO AFFECT THE AREA. THIS IS IN THE
SPIRIT OF THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1134 PM CST MON NOV 16 2015

LOW CLOUDS WILL CONTINUE TO LINGER ACROSS THE REGION THROUGH THE
NIGHT TIME HOURS AND SHOULD BEGIN TO SCATTER OUT FROM WEST TO EAST
TUESDAY MORNING. MEANWHILE...A LINE OF SHOWERS AND THUNDERSTORMS
WILL MARCH EASTWARD ACROSS THE REGION OVERNIGHT AND SHOULD EXIT
SOUTHEAST KANSAS BY MID TUESDAY MORNING. A COLD FRONT WILL PUSH
SOUTHWARD INTO CENTRAL KANSAS DURING THE AFTERNOON AND REACH
SOUTHERN KANSAS TUESDAY EVENING.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  39  62  33 /  30  30  10   0
HUTCHINSON      62  37  61  31 /  30  30  10   0
NEWTON          62  38  58  32 /  40  30  10   0
ELDORADO        63  39  59  33 /  60  20  10   0
WINFIELD-KWLD   63  39  61  35 /  50  20   0   0
RUSSELL         57  34  57  28 /  40  50  10   0
GREAT BEND      56  35  58  29 /  40  40  10   0
SALINA          63  38  58  31 /  40  40  10   0
MCPHERSON       62  37  59  31 /  30  30  10   0
COFFEYVILLE     66  42  63  37 / 100  20  10   0
CHANUTE         65  41  60  34 / 100  20  10   0
IOLA            65  41  59  34 / 100  20  10   0
PARSONS-KPPF    66  42  60  35 / 100  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Nov 16, 11:56 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CST MON NOV 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1156 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE REGION
DURING THE OVERNIGHT HOURS. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE MAINLY ACROSS CENTRAL AND SOUTH CENTRAL THROUGH 3 AM...WITH
DAMAGING WINDS AS THE MAIN SEVERE WEATHER RISK. THE LINE OF
THUNDERSTORMS WILL MOVE EASTWARD INTO SOUTHEAST KANSAS LATE
TONIGHT...WITH A FEW STRONG STORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING OVER
SOUTHEAST KANSAS...HOWEVER STRONG OR SEVERE STORMS ARE NOT
EXPECTED.

RAIN MAY MIX WITH LIGHT SNOW TUESDAY NIGHT...MAINLY ALONG AND WEST
OF A LINE FROM ELLSWORTH TO GREAT BEND. LITTLE OR NO ACCUMULATION
IS EXPECTED.

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON WEDNESDAY
AFTERNOON...GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Nov 16, 11:02 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CST MON NOV 16 2015

KSZ032-047-170530-
RUSSELL KS-BARTON KS-
1102 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 1130 PM CST

* AT 1101 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
  WEST OF LURAY TO 8 MILES NORTH OF HOISINGTON...AND MOVING NORTHEAST
  AT 80 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...DORRANCE...BUNKER HILL...
  PARADISE...GALATIA...SUSANK...WALDO...MILBERGER...WILSON LAKE...
  RUSSELL AIRPORT AND WILSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3912 9902 3913 9849 3868 9849 3856 9903
TIME...MOT...LOC 0501Z 227DEG 69KT 3909 9895 3865 9878

KETCHAM
Special weather statement, Nov 17, 12:11 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1211 AM CST TUE NOV 17 2015

KSZ050-067-082-170715-
KINGMAN KS-RENO KS-RICE KS-
1211 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 115 AM CST

* AT 1209 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
  WEST OF SYLVIA TO 8 MILES WEST OF NASHVILLE...AND MOVING NORTHEAST
  AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...LYONS...KINGMAN...SOUTH HUTCHINSON...STERLING...
  NICKERSON...PRETTY PRAIRIE...LITTLE RIVER...NORWICH...CHASE...
  ARLINGTON...CUNNINGHAM...TURON...PARTRIDGE...SYLVIA...ALDEN...
  PLEVNA...ABBYVILLE...RAYMOND AND NASHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3739 9846 3844 9847 3846 9793 3817 9793
      3817 9779 3739 9781
TIME...MOT...LOC 0609Z 216DEG 38KT 3796 9874 3747 9857

KETCHAM
Special weather statement, Nov 17, 12:25 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CST TUE NOV 17 2015

KSZ091-170700-
HARPER KS-
1225 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 100 AM CST

* AT 1223 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTH AT 55
  MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ATTICA...BLUFF CITY...DANVILLE...FREEPORT...
  RUNNYMEDE...CORWIN AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3707 9835 3738 9835 3738 9780 3705 9780
TIME...MOT...LOC 0623Z 196DEG 49KT 3723 9820

KETCHAM
Special weather statement, Nov 17, 1:22 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CST TUE NOV 17 2015

KSZ050-051-067-068-082-083-092-170800-
SEDGWICK KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-SUMNER KS-RENO KS-
RICE KS-
122 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 200 AM CST

* AT 120 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  EAST OF NICKERSON TO 5 MILES NORTHWEST OF BURRTON TO NEAR CONWAY
  SPRINGS...AND MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HUTCHINSON...DERBY...NEWTON...MCPHERSON...HAYSVILLE...
  WELLINGTON...PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...
  GODDARD...LYONS...HESSTON...MAIZE...KINGMAN...CLEARWATER...SOUTH
  HUTCHINSON...STERLING AND CHENEY.

LAT...LON 3701 9766 3737 9767 3739 9819 3849 9823
      3859 9738 3818 9737 3816 9716 3700 9716
TIME...MOT...LOC 0720Z 245DEG 50KT 3816 9798 3806 9776 3739 9771

KETCHAM
Special weather statement, Nov 17, 1:48 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 AM CST TUE NOV 17 2015

KSZ049-170830-
SALINE KS-
148 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 230 AM CST

* AT 145 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTH OF BROOKVILLE TO NEAR LINDSBORG...AND MOVING NORTHEAST AT 65
  MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...ASSARIA...GYPSUM...BROOKVILLE...SMOLAN...NEW CAMBRIA...
  GLENDALE...FALUN...KIPP...BRIDGEPORT AND SALINA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3895 9737 3893 9737 3893 9738 3891 9737
      3862 9737 3861 9792 3895 9792
TIME...MOT...LOC 0745Z 238DEG 55KT 3887 9789 3857 9772

KETCHAM
Special weather statement, Nov 17, 2:04 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 AM CST TUE NOV 17 2015

KSZ051>053-068-069-083-092-093-170900-
SEDGWICK KS-CHASE KS-HARVEY KS-MCPHERSON KS-MARION KS-SUMNER KS-
BUTLER KS-COWLEY KS-
204 AM CST TUE NOV 17 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  CHASE COUNTY IN EAST CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 AM CST

* AT 202 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  EAST OF LINDSBORG TO NEAR GEUDA SPRINGS...AND MOVING NORTHEAST AT
  55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...NEWTON...MCPHERSON...EL DORADO...ARKANSAS CITY...
  WINFIELD...ANDOVER...HAYSVILLE...AUGUSTA...WELLINGTON...PARK
  CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...
  HESSTON...LINDSBORG AND MAIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3700 9760 3861 9766 3861 9695 3850 9693
      3850 9653 3700 9653
TIME...MOT...LOC 0802Z 225DEG 47KT 3855 9752 3710 9722

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 10:37 PM CSTSevere Thunderstorm WarningICTBarton, Russell23 min
Nov 16, 11:02 PM CSTSpecial Weather StatementICTRussell28 min
Nov 17, 12:11 AM CSTSpecial Weather StatementICTKingman, Reno, Rice64 min
Nov 17, 12:25 AM CSTSpecial Weather StatementICTHarper35 min
Nov 17, 12:43 AM CSTSevere Thunderstorm WarningICTHarper, Sumner47 min
Nov 17, 1:22 AM CSTSpecial Weather StatementICTHarvey, Kingman, McPherson, Reno, Rice, Sedgwick and 1 more38 min
Nov 17, 1:48 AM CSTSpecial Weather StatementICTSaline42 min
Nov 17, 2:04 AM CSTSpecial Weather StatementICTButler, Chase, Cowley, Harvey, McPherson, Marion and 2 more56 min
Nov 17, 2:54 AM CSTSpecial Weather StatementICTChautauqua, Elk, Greenwood66 min
Nov 17, 3:16 AM CSTSpecial Weather StatementICTMontgomery, Wilson, Woodson59 min
Nov 17, 3:50 AM CSTSevere Thunderstorm WarningICTLabette, Montgomery25 min
Nov 17, 3:56 AM CSTSpecial Weather StatementICTWoodson34 min
Nov 17, 4:23 AM CSTSpecial Weather StatementICTLabette, Neosho22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.